Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dizziness, headache and tinnitus after lowering dosage of Lexapro?

Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

default
Posted on Mon, 7 May 2018 in Brain and Spine
Question: I feel dumb for asking these questions but I am at a loss .All of my life I have been relatively healthy 5-11 180 pounds. over the last year something has gone terribly wrong not sure if it is anxiety which I am told it is,by my some of my Dr's . Cardio ,Behavioral counselor, neurologist ect. I am consumed with my worry over health as you can tell by past post.Here is the deal( I wanted off) lisinopril I thought it was a bad drug ,Dr agreed to change it to Metoprolol and Hydrochlorine well after 2 weeks my b.p raised to 154 over 90 I emailed him and he told me I could resume lisinopril Bp seems normal now.This leads me to believe I am having side effects from the Lexapro that I have taken for 8 months for this anxiety .Weak arms and legs ,dizziness,headaches,night sweats, ringing in ear ,terrible sleep ,restless,pressure in head ,just plain out of it feelings of no body control.I told this to my counselor she said raise the dose of Lexapro from 10 to 15 mg daily .Instead I went to 5mg .what am I to do the withdrawal could be bad or taking the drug could be bad .I for some reason am consumed with my heart my cholesterol total is 195 I am still at 28 on vitamin D.If none of this is my problem what can it be I am lost here .
doctor
Answered by Dr. Neeraj Kumar 1 hour later
Brief Answer:
Take treatment as advised

Detailed Answer:
Hello,
I have gone through your question and understand your concern.
These symptoms may be due to metoprolol side effects or anxiety related.
As you have already stopped metoprolol,the symptoms should decrease gradually.
Lexopro should either be increased or taken in same dosage.
No need to decrease it at present.
Hope you found the answer helpful.
Do get back to me for further queries.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Neeraj Kumar 5 hours later
I am not a basket case yet and I want to pull myself out of this.I was feeling bad before metoprolol which I used only two weeks .The worse part of this is I get more answers on webmd than I do my Dr.they add it all up to anxiety ,but my body hurts my head hurts you see the symptoms I have , so my questions is anxiety ,lexapro or lisinopril it must be one of these ,if I had a dreaded disease or heart issue I feel it would have been found by now and I would be in a morgue by now .I realize an evaluation on line is difficult ,I am seeing my general practitioner on monday for a bp follow up . I wish I knew how all of this spiraled out of control so bad , thanks for your help.
doctor
Answered by Dr. Neeraj Kumar 6 hours later
Brief Answer:
Take treatment as advised

Detailed Answer:
Hello,
Lexopro can also lead to such symptoms and if you have worsening after using this, then drugs like clonazepam, etizolam can be used.
No other disease is likely as sufficient investigations havE already been done.
Wishing you good health and early recovery.
Blood pressure should be adequately controlled.
Regards
Dr N Kumar
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Night sweats

doctor1 MD

I have recently taken a close friend of mine to the Emergency Room due to shortness of breath, and a pinch on the left side (lung/chest area) it is worse when taking a deep breath. He is also experiencing night sweats very badly, to the point where the bed is drenched. He also will just be sitting and he will break out in a sweat to the point where he is just dripping sweat. he is a little overweight but the ER didnt diagnosis him they basically said it was just something that happens and sent him home with pain medication. it has now been a little over a week and he still is experiencing the pain on the left side and is worse when he takes deep breaths, and is still sweating. do you have any idea what this could be? he went to a follow up and the doctor actually told him he didnt have a clue what could be wrong. said the chest x-ray looked fine and again gave him another prescription for pain medication. i feel as if it is something more serious, but now he is being stubborn and wont go back to the ER because he thinks the doctors are just passing it off as nothing serious. he is very uncomfertable and i just want to know if you have any idea what this could be so maybe i could pass the information onto him. thank you!

doctor1 MD

I have severe, constant itdhing of the skin. Have been unable to determine the cause. Nothing has been changed in diet, laundry detergents, etc. The itching seems worse during the night, causing night sweats, dampness of undershirt. Dermatologist has given me AMMONONIUM LACTATE CREAM, 12% to use twice daily and it seems to burn when applied.

doctor1 MD

caught an unknown cold/virus 14 days ago. initial onset skin irritation I had been sunbathing 30 min in afternoon sun. first three days of infection characterized by severe skin sensitivity. hot and cold flashes. night sweats. moments where i cant get warm at all. by day 5 I was feeling better so I went back to work. day 6 rebound. day 7 decided to sweat it out with some work. rebound. day 8 9 and 10 bedridden left shoulder from mid back to base of neck locked up in spasm. day 11 took anti inflammatories felt horrible got home started hiccups. all other symptoms still with me to a seemingly lesser degree but now i have persistent hiccups and going on day 3 with no relief. tried 100mg gabapentin, worked for an hour.

doctor1 MD

I have had a fever for the past 3 days along with a stiff neck and back, and loss of appitite. My fevers usually range between 101.5- 102.6 with the occasional 103- 103.6. Last night I had night sweats and have started to get an infrequent cough. I also have granuloma annulare and with my immune system down it has flaired up swelling one eye shut and leaving various lesions around my knuckles, feet, and face. The fever and aches are keeping me up a lot at night and herefore I am always tired. Unfortunetley I am between providers and my insurance will not kick in until the 18th so seeing a doctor would be quite expensive. I have been drinking a lot of water and occasionally taking some over the counter fever reducers. I do have a perscribtion for Amoxicillin but I am not sure if that will help me. Please any suggestions would be greatly appreciated.

doctor1 MD

the last 2 nights I have had some problems with night sweats and elevated blood pressure also the onset of sudden headaches at the back behind the ears its not severe and it do not last and feeling of general anxiety it wakes me up my hole body...

doctor1 MD

I feel dumb for asking these questions but I am at a loss .All of my life I have been relatively healthy 5-11 180 pounds. over the last year something has gone terribly wrong not sure if it is anxiety which I am told it is,by my some of my Dr s ....

doctor1 MD

pain in both arm pits also feeling weakness in body as a whole Had augmentations put in 7 years ago. Have had a thyroidectomy due to thyroid cancer . Have been feeling rushes of adrenaline and wekness in my body . I get warm and have been having...